MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOINTRAFIX 7-8MM SHEATH TRIAL; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US BIOINTRAFIX 7-8MM SHEATH TRIAL; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 254650
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4)-incomplete.The lot number is currently unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl reconstruction procedure the customer's biointrafix small sheath trial broke in half.The sales rep stated that this broke while it was malleted on by the surgeon during removal.The sales rep stated that excessive force was not being used.The sales rep stated that the device was removed from the patient and no fragments were created; there is no need for surgical intervention.The case was completed with this device with no patient harm or delay.The sales rep could not provide a lot number.The device is being returned for evaluation.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and inspected.The complaint can be confirmed.It was observed that the device had broken in two (2) pieces at the weld point.It was also observed that the laser lines of the device were heavily faded.The device is reusable, and there is no lot number etched on the device therefore suggesting that it is at least four (4) years old per the drawing revision history.This type of failure can typically be attributed to fair wear and tear after reusing the device over the course of many years.However, given the information provided we cannot discern a definitive root cause for the reported failure.No lot numbers were supplied which precludes conducting a device history record (dhr) review.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).Depuy synthes has been informed that the lot number is not available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.The complaint device is not being returned, multiples attempts for product return were made and no tracking information was received, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.  further, no lot numbers were supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.  however, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
BIOINTRAFIX 7-8MM SHEATH TRIAL
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8117231
Report Number1221934-2018-55465
Device Sequence Number13526770
Product Code LXH
UDI-Device Identifier10886705013418
UDI-Public10886705013418
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer12/12/2018
12/11/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date12/13/2018
01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1